MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60MA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported haptic damage may be related to a failure to follow the instruction for use (ifu).A non-qualified lens/ company cartridge combination was indicated.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.There are no other complaints in this lot the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, during an intraocular lens (iol) implantation procedure, it was observed that, the haptic came broken.A replacement of iol has been requested.Additional information was received by the consumer that, a new implant was performed during a secondary procedure without any problems.Patient was very satisfied with the surgical result.
 
Additional Manufacturer Narrative
Corrected information was provided in d.10 (previously: cartridge c and iii iol delivery system was reported).The lens was returned in the non-qualified (b) cartridge between the loading area and the nozzle entry area.Viscoelastic was observed in the cartridge.The leading haptic was broken in the distal area.The broken portion was located in the tip of the cartridge.The trailing haptic was back towards the loading area.The optic was misfolded sideways towards the left side of the cartridge and up instead of biased down per the instructions for use (ifu).The cartridge shows evidence it was placed into a handpiece.No tip damage observed.A non-qualified lens/cartridge combination was indicated.The lens model is only qualified for use in the (a) cartridge.The root cause for the reported haptic damage may be related to a failure to follow the ifu.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The company cartridges are qualified for use with compatible company handpieces for the surgical implantation of company qualified foldable iols.Company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.In addition, the lens was misfolded to the left and pressed up against the roof of the cartridge, which would indicate the lens was not biased down.The ifu instructs the lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Failure to follow this step may cause the lens to advance incorrectly causing delivery issues and/or damage.There are no other complaints in this lot.Investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.No further action warranted at this time.The manufacturer internal reference number is:(b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12933283
Report Number1119421-2021-02314
Device Sequence Number4787861
Product Code HQL
UDI-Device Identifier00380650699251
UDI-Public00380650699251
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberMA60MA
Device Catalogue NumberMA60MA.020
Device Lot Number15127279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer06/03/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL CARTRIDGE B; MONARCH II IOL DELIVERY SYSTEM; MONARCH III IOL CARTRIDGE C
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale